Alert archive / Alabama / Special Marine Warnings in 2005

Special Marine Warning 252, NWS Mobile, AL

June 15, 2005

NWS Mobile, AL issued this special marine warning at Jun 15, 2005, 10:21 PM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2005, 10:21 PM CDT (03:21 UTC)
Expired
Jun 15, 2005, 11:15 PM CDT
In force
54 min
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 15, 8:55 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 15, 8:55 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
855 PM CDT WED JUN 15 2005

.SHORT TERM (TONIGHT)...
WEAK FRONT (BOUNDARY) CONTINUES TO DRIFT SOUTH ACROSS CWA.  NUMEROUS
BOUNDARIES ON RADAR HELPING TO SUSTAIN RW/TRW.  EXPECT RW/TRW TO
START DYING DOWN AROUND 1000 PM.  WILL LEAVE IN CHANCE OF PRECIP
ALONG THE COASTAL COUNTIES THROUGH THE REMAINDER OF THE NIGHT.  WILL
REMOVE POPS FROM INLAND COUNTIES.  EXPECT FRONT/BOUNDARY TO SLIDE
JUST OFFSHORE TONIGHT AND ALLOW A WEAK NORTHERLY FLOW ON THURSDAY.
IF THE BOUNDARY STALLS ACROSS THE COASTAL COUNTIES AND NOT
OFFSHORE...COULD SEE MORE THUNDERSTORM DEVELOPMENT ON THURSDAY.
WILL SEND OUT UPDATE JUST BEFORE 1000 PM.

HAVE SEEN SOME SMALL HAIL FROM SOME OF THESE STORMS THIS AFTERNOON
AND EVENING...BUT NOTHING LARGER.  DID HAVE SOME MINOR WIND DAMAGE
REPORTED IN OKALOOSA THIS AFTERNOON.  LIGHTNING ALSO STRUCK AND
KILLED SOMEONE ALONG NAVARRE BEACH THIS AFTERNOON.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

01/
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 15 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 15, 5:06 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT WED JUN 15 2005

ALZ053-055-056-152245-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
506 PM CDT WED JUN 15 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND
CLARKE COUNTIES...

AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF
BERMUDA...AND MOVING SOUTHEAST AT 5 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND
CLAIBORNE THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 6:30 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT WED JUN 15 2005

ALZ052-053-062-160000-
UPPER BALDWIN-WASHINGTON-CLARKE-
630 PM CDT WED JUN 15 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST
WASHINGTON...SOUTH CLARKE AND NORTHWEST BALDWIN COUNTIES...

AT 630 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 6 MILES SOUTHWEST OF CARLTON OR 3 MILES
NORTHEAST OF MCINTOSH...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BLACKSHER...TENSAW...LATHAM AND RABUN THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jun 15, 7:10 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT WED JUN 15 2005

ALZ052-059-061-062-160045-
UPPER BALDWIN-UPPER MOBILE-ESCAMBIA-WASHINGTON-
710 PM CDT WED JUN 15 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST
WASHINGTON...NORTH BALDWIN...NORTHEAST MOBILE...AND MOVING INTO
WESTERN ESCAMBIA COUNTIES...

AT 710 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR REDTOWN TO NEAR CALVERT...AND MOVING
SOUTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...REDTOWN...FORT
STODDARD...POARCH...LOTTIE...CARNEY...AND AREAS ALONG I65 ACROSS
NORTH BALDWIN COUNTY THROUGH 745 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Local storm report, Jun 15, 7:23 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
723 PM CDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     LIGHTNING        NAVARRE BEACH           30.38N 86.86W
06/15/2005                   ESCAMBIA           FL   EMERGENCY MNGR

            A 40-45 YEAR OLD MALE WAS STRUCK AND KILLED BY LIGHTNING
            WHILE WALKING ON THE BEACH.

&&

GB
Special weather statement, Jun 15, 8:00 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT WED JUN 15 2005

ALZ061-160130-
UPPER MOBILE-
800 PM CDT WED JUN 15 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE
COUNTY...

AT 800 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF BUCKS...AND MOVING SOUTH AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SALCO...TURNERVILLE...CHUNCHULA...AXIS...CELESTE AND CREOLA THROUGH
830 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 15, 8:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
838 PM CDT WED JUN 15 2005

ALZ061-160230-
UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
838 PM CDT WED JUN 15 2005

...A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH MOBILE COUNTY IS
MOVING SOUTH TOWARD MOBILE...

AT 838 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM NEAR SATSUMA TO NEAR WILMER...AND
MOVING SOUTH AND SOUTHEAST AT 15 MPH.

THESE STORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...SARALAND...OAK GROVE...KUSHLA...SEMMES...BIG CREEK LAKE AND
THE NORTHERN PORTIONS OF MOBILE THROUGH 930 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:31 PM CDTSevere Thunderstorm WarningMOBWashington21 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningMOBMobile52 min
Jun 15, 9:21 PM CDTSpecial Marine WarningMOB54 min

Nearby

Special Marine Warnings in Alabama, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.